| Model Number |
TV-AB2680-J |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Integrity Problem (2978)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924)
| Date of Event |
07/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device remains implanted.
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Upon polymer fill of the aortic body stent graft, the polymer syringe was observed to have emptied (evidence of a polymer leak).The patient experienced hypotension with bradycardiai, and was successfully treated for an anaphylactic reaction per the device ifu.The remainder of the case was completed without incident and the aneurysm was successfully excluded at the completion of the case.The patient was reported stable and doing fine at the completion of the case.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event was completed.An examination of medical records and/or medical imaging received by endologix shows that the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu due to a suspected polymer leak.The procedure related harms identified were acute kidney injury secondary to intraoperative hypotension.This is consistent with the reported adverse event.The most likely causation is device related as identified in field safety notice (fs-0012), the root cause for most polymer leaks is a material weakness adjacent to the polymer fill channel which may become compromised during pressurization with liquid polymer.Since this device remains implanted, endologix is unable to conduct product evaluation to conclusively ascertain root cause.However, based on the investigation associated with the fsn this is the most likely cause associated with this event.The final patient status was discharged home on the second post-operative day as stable.On 06aug2018, endologix issued a field safety notice (fs-0009) regarding the risk of polymer leak events with the ovation ix aortic body stent graft.On 06may2020, endologix issued a follow-up safety update (fs-0012) reaffirming treatment recommendations for patients who experience a polymer leak during implantation and providing updated information on the current rate of polymer leaks, the rate of clinical harms and root cause.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H6: result code: remove code 3233; h6: conclusion code: remove code 11.